South Carolina, 2013Flood and Damaging Winds in South Carolina, June 25, 2013
June 25, 2013 · NWS CAE · 8 events in 5 counties and zones
Scattered thunderstorms over central South Carolina and the Savannah River Area produced some wind damage taking down trees and a few powerlines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms over central South Carolina and the Savannah River Area produced some wind damage taking down trees and a few powerlines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before the first event at Jun 25, 12:06 PM EST, 39 minutes earlier.
Area forecast discussion, Jun 25, 12:06 PM EST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
106 PM EDT TUE JUN 25 2013
.SYNOPSIS...
A DEEPENING UPPER LEVEL TROUGH OVER THE EASTERN US...ALONG WITH
ABUNDANT ATMOSPHERIC MOISTURE...WILL PROVIDE ABOVE NORMAL CHANCES
OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH
THE FORECAST PERIOD.
&&
.NEAR TERM /THROUGH TONIGHT/...
THIS AFTERNOON...HIGH PRESSURE WILL REMAIN OFFSHORE WITH A MOIST
SOUTHERLY FLOW PERSISTING ACROSS THE REGION. CHANCES OF SHOWERS
AND THUNDERSTORMS WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON
HOURS. SEVERE THUNDERSTORM THREAT REMAINS LOW. WITH PWAT VALUES
OF 1.9 INCHES OR GREATER THE POTENTIAL FOR HEAVY RAIN WILL BE THE
BIGGEST ISSUE. WITH FLOW ALOFT ALSO REMAINING WEAK THE HEAVY
RAINFALL COULD COMBINE WITH SOME SLOW MOVING CELLS TO CREATE HYDRO
RELATED ISSUES...ESPECIALLY IN LOW LYING AREAS AND AREAS WHICH
HAVE RECEIVED LARGE AMOUNTS OF RAINFALL IN THE PAST COUPLE OF
DAYS. TEMPERATURES WILL BE AROUND 90...WITH SHOWERS AND THUNDERSTORMS
CREATING A WIDE VARIANCE IN TEMPERATURES THROUGH THE AFTERNOON.
TONIGHT...CONVECTION WILL DIMINISH WITH SUNSET AND LOSS OF
HEATING...WITH FOG POTENTIAL LATE TONIGHT ONCE AGAIN BEING A
CONCERN. WINDS ALOFT WILL BE A BIT STRONGER OVERNIGHT RESULTING IN
A POTENTIAL FOR FOG AND STRATUS. HAVE CONTINUED WITH MENTION OF
PATCHY FOG IN THE FORECAST. OVERNIGHT LOWS WILL AGAIN BE IN THE
LOWER 70S.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
UPPER HIGH WILL BUILD OVER THE SW US...WHILE UPPER ENERGY SHIFTS
EAST AND CUTS OFF OVER THE E GREAT LAKES...RESULTING IN A
DEEPENING UPPER TROUGH OVER THE SE CONUS. WEAK SURFACE RIDGE AXIS
WILL REMAIN GENERALLY JUST TO OUR SOUTH INTO WED...THEN SHIFT TO
THE S AND E WED NT/THU AHEAD OF AN UPPER DISTURBANCE AND SURFACE
TROUGH THAT WILL MOVE THROUGH LATE THU/THU NT. HIGH LEVELS OF
ATMOSPHERIC MOISTURE ARE EXPECTED TO CONTINUE THROUGH THURSDAY.
GENERALLY DIURNAL HIGH CHANCE TO LOW LIKELY POPS WED/THU...WITH
INDICATIONS OF SOME DRIER AIR ENTERING THE WESTERN CAROLINAS AND
OUR NORTHERN FA BEHIND THE TROUGH FRIDAY. SO...TRENDED POPS DOWN
FRIDAY...ESP NORTH FA.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
GFS/ECMWF INDICATE UPPER ENERGY ROUNDING THE BASE OF THE UPPER
TROUGH AND MOVING THROUGH OUR REGION SAT/SUN. CONTINUED VERY HIGH
PW VALUES. BY MON INTO MID WEEK...ADDITIONAL UPPER ENERGY WILL
DIVE DOWN THE BACK SIDE OF THE NEARLY STATIONARY UPPER LOW OVER
THE LAKES...AND DEEPEN THE UPPER TROUGH TO OUR WEST OVER THE MISS
VLLY...AS STRONG UPPER RIDGE CONTINUES OVER THE W CONUS. THERE
APPEARS TO BE THE POSSIBILITY THAT A PROLONGED PERIOD OF A DEEP S
TO SW FLOW AND A VERY MOIST ATMOSPHERE COULD SET UP OVER OUR
REGION...PROVIDING ABOVE NORMAL POPS/RAINFALL...AND POSSIBLE
FLOODING. A BLEND OF MOS AND HPC GUIDANCE GENERALLY PROVIDING HIGH
CHANCE TO LIKELY POPS...WHICH LOOKS GOOD.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MIX OF CONDITIONS ARE EXPECTED TO OCCUR THROUGH THE PERIOD.
CONDITIONS THROUGH THE DAY WILL BE DEPENDENT UPON WHETHER SHOWERS OR
STORMS CAN IMPACT A TAF SITE. OUTSIDE OF THE PRECIP...EXPECT VFR
CONDITIONS WITH SCATTERED TO BROKEN CLOUDS BETWEEN 3.5KFT AND 5KFT.
IF A SITE IS IMPACTED BY RAINFALL...BRIEF PERIODS OF MVFR
VISIBILITIES AND CEILINGS ARE EXPECTED TO OCCUR. CONFIDENCE RIGHT
NOW IN REGARDS TO SHOWERS IMPACTING A TAF SITE ARE ABOUT 50
PERCENT...WHICH MATCHES THE SCATTERED NATURE OF THE CONVECTION
THROUGH THE AFTERNOON. WILL PROBABLY GO WITH VCSH/VCTS SINCE
SHOWERS WILL BE AROUND AND NEAR AIRPORTS...THEN AMEND AS STORMS MOVE
INTO TAF LOCATION. WINDS THROUGH THE PERIOD WILL GENERALLY BE
SOUTHERLY AT 7 KNOTS OR LESS. MAY SEE A RETURN OF MVFR/IFR FOG OR
STRATUS AGAIN WEDNESDAY MORNING. THE REST OF WEDNESDAY SHOULD BE
SIMILAR TO WHAT WE HAVE SEEN THE PAST FEW DAYS...SKIES BREAKING OUT
AROUND 14Z...THEN VFR THROUGH 18Z WITH ISOLATED SHOWERS STARTING
AROUND 16Z.
EXTENDED AVIATION OUTLOOK...CIG/VSBY RESTRICTIONS POSSIBLE EACH
DAY IN MAINLY AFTERNOON/EVENING THUNDERSTORMS...AS WELL AS LATE
NIGHT/EARLY MORNING FOG/STRATUS.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 25, 3:02 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
402 AM EDT TUE JUN 25 2013
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260815-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
402 AM EDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SOME THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY BE CAPABLE
OF PRODUCING BRIEF LOCALIZED HEAVY RAIN...AND FLOODING OF
ROADWAYS AND OTHER LOW LYING FLOOD PRONE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 25, 12:43 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
143 PM EDT TUE JUN 25 2013
SCZ016-251815-
CHESTERFIELD-
143 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD COUNTY
THROUGH 215 PM EDT...
AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CHERAW...DRIFTING SLOWLY TO THE EAST.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CHERAW...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV TO RELAY
SEVERE WEATHER REPORTS. &&
LAT...LON 3459 8002 3472 8002 3478 7993 3474 7988
3468 7986 3466 7983 3466 7981 3464 7980
TIME...MOT...LOC 1743Z 265DEG 9KT 3470 7989Event by event
5 thunderstorm wind, 2 heavy rain, 1 flood. Local standard time, as filed.
Heavy Rain, Chesterfield
- When
- June 25, 12:45 PM EST to 1:15 PM EST
- Where
- Chesterfield County, 1.79 mi NW of Cheraw
- Reported by
- COOP Observer
- Coordinates
- 34.700, -79.900
COOP Observer at Cheraw Water Plant reported 1.31 inches of rain from a thunderstorms within a half hour.
Heavy Rain, Richland
- When
- June 25, 2:30 PM EST to 3:00 PM EST
- Where
- Richland County, Forest Acres
- Reported by
- Public
- Coordinates
- 34.030, -80.980
Public reported 1.34 inches of rain within a half hour.
Thunderstorm Wind, Lexington
- When
- June 25, 2:57 PM EST to 3:01 PM EST
- Where
- Lexington County, 3.45 mi S of Irmo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.030, -81.180
SC Highway Patrol reported powerlines down on Mill Stream Road at Corley Mill Road.
Thunderstorm Wind, Lexington
- When
- June 25, 2:58 PM EST
- Where
- Lexington County, 3.86 mi NNW of Arthur
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 34.020, -81.180
A social media report had a large tree down completely blocking the Millstream Road half way between Hope Ferry Road and Corley Mill Road.
Flood, Richland
- When
- June 25, 3:00 PM EST to 4:00 PM EST
- Where
- Richland County, 2.39 mi ENE of Woodfield to 1.62 mi ESE of Pontiac
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.040, -80.890
Columbia Police Dept. reported flooding in areas around Two Notch Road around the 9000 block.
Thunderstorm Wind, Richland
- When
- June 25, 3:35 PM EST to 3:39 PM EST
- Where
- Richland County, 2.15 mi NNE of Pontiac
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 34.160, -80.840
SC Highway Patrol reported trees down on Bookman Road past Kelly Mill Road.
Thunderstorm Wind, Kershaw
- When
- June 25, 3:50 PM EST to 3:54 PM EST
- Where
- Kershaw County, 0.69 mi N of Elgin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 34.180, -80.800
Fairfield Electric COOP reported trees down on Keels Ct. in Elgin.
Thunderstorm Wind, Barnwell
- When
- June 25, 6:26 PM EST
- Where
- Barnwell County, 6.69 mi NE of Robbins
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 33.240, -81.590
Savannah River Site measured a 63 MPH wind gust.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, June 25, 20131 death · 1 event
- Flooding and Hail in Pennsylvania, June 25 to 26, 2013$196,000 · 1 in hail · 74 events
- Hail and Damaging Winds in Ohio, June 25, 2013$696,000 · 1 in hail · 33 events
- Flooding in Iowa, June 25 to 30, 2013$1.3 million · 3 events
- Flash Flood and Damaging Winds in Vermont, June 25, 2013$1.0 million · 55 kt wind · 3 events
- Hail and Damaging Winds in Ohio, June 25, 2013$60,000 · 1.75 in hail · 58 events
- Hail in Nebraska, June 25, 2013$750,000 · 1 in hail · 3 events
- Flash Flooding and Flood in North Dakota, June 25 to 27, 2013$257,000 · 2 in hail · 25 events
- Damaging Winds in Pennsylvania, June 25, 2013$153,000 · 61 kt wind · 31 events
- Tornado and Flash Flooding in Minnesota, June 25 to 27, 2013$230,000 · EF0 · 19 events
- Hail and Damaging Winds in Illinois, June 25, 2013$121,000 · 1.75 in hail · 19 events
- Flash Flood and Damaging Wind in New York, June 25, 2013$260,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 448415, 448417, 448418, 448419, 448414, 448421, 448420, 448422.